# SDR 2003FA0001051

- Difficulty date: August 27, 2003
- Submitted: October 10, 2003
- Operation: General aviation
- Aircraft: N6181K
- Make and model: Bell 206B
- Aircraft serial: 4276
- Engine: Allsn 250C20
- System (JASC): 6321 · Main Rotor Brake
- Part: Housing
- Part number: 4000395
- Condition: Worn
- Location: Rotor Brake
- Part time: 4,301 hours
- Component: Rotor Brake
- Component part number: 40003972
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING A 100 HOUR INSPECTION IT WAS FOUND THAT THE ROTOR BRAKE RETURN SPRING HAD WORN INTO THE HOUSING.  THE SPRINGS ON ALL FOUR HOUSINGS WERE COCKED AT AN ANGLE FROM TRUE CENTER, ALLOWING THE SPRING TO WEAR A GROOVE INTO THE SIDE OF THE HOUSING.  THIS GROOVE HINDERED THE SPRING ACTION TO MOVE THE PUCK EITHER IN OR OUT.  THE CONCERN IS THAT THE SPRING COULD BUST, OR BIND UP NOT ALLOWING THE PUCK TO MOVE BACK OFF OF THE ROTOR DISK.  THE RECOMMENDATION WOULD BE TO LENGTHEN THE RETURN PISTON GUIDE BORE WHERE THE PISTON RETURN PIN MOVES THRU THE HOUSING.  THIS WOULD HELP KEEP EVERYTHING IN ALIGNMENT SO THE RETURN SPRING WILL ALWAYS MOVE STRAIGHT.
